Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 5, 2007, 6:14 PM EDT for McDowell County, West Virginia. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 6:14 PM EDT (22:14 UTC)
- Expired
- Jun 5, 2007, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County McDowell County, WV
The radar
The Charleston,WV radar (KRLX), 104 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:23 PM EDT | TSTM WND DMG | 3 Sse War, WV | LARGE TREES DOWN...BLOCKING ROADS IN BERWIND |
| Jun 5, 6:27 PM EDT | TSTM WND DMG | 5 Sse War, WV | LARGE TREES DOWN...BLOCKING ROADS...POWER OUTAGES |
| Jun 5, 6:27 PM EDT | TSTM WND DMG | 6 Se War, WV | LARGE TREE DOWN ON HOUSE...4 POWER POLES DOWN VALLSCREEK TO STATE LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
284
WUUS51 KRLX 052222
SVRRLX
WVC047-052245-
/O.NEW.KRLX.SV.W.0018.070605T2214Z-070605T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
614 PM EDT TUE JUN 5 2007...RETRANSMITTED
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDOWELL COUNTY IN WEST VIRGINIA...
* UNTIL 645 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF WAR...OR ABOUT 12 MILES NORTH OF RICHLANDS...AND MOVING
EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUCUMBER AND JENKINJONES.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3728 8176 3728 8184 3734 8187 3737 8186
3737 8182 3729 8140 3725 8149 3721 8155
3721 8168
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 200 PM EDT TUE JUN 5 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN ON WEDNESDAY. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AREA OF THUNDERSTORMS MOVING THROUGH EASTERN KENTUCKY ATTM ASSOCIATED WITH SHORTWAVE AND WILL AFFECT PRIMARILY SOUTHERN AREAS OF CWA. ATMOSPHERIC DYNAMICS ACROSS REGION ARE MARGINAL AT BEST SO MAINLY EXPECT SOME LOCALIZED HEAVY RAINS. COULD BE SOME ISOLATED WIND/SMALL HAIL EVENTS. COLD FRONT INDICATED TO PASS THROUGH REGION BETWEEN 03 AND 09Z TONIGHT. AGAIN DYNAMICS ARE MARGINAL AND GIVEN TIME OF DAY NOTHING STRONG EXPECTED. WENT WITH MAV GUIDANCE ON TEMPS. CLEAR THINGS OUT WEDNESDAY AS HIGH PRESSURE ONCE AGAIN BUILDS IN. && .LONG TERM /THURSDAY THROUGH TUESDAY/... CONSENSUS OF MODELS MORE AGGRESSIVELY PUSHES COLD FRONT THROUGH AND EVEN SOUTH OF THE AREA BY THE BEGINNING OF THE PERIOD. I HAD SOME INITIAL APPREHENSION OF FOLLOWING THIS TREND AS REFLECTED IN HPC FORECAST...BECAUSE THE TENDENCY OF THE LAST FEW WEEKS FOR FRONTS TO BE DEPICTED PLOWING INTO THE WARM RIDGE ONLY TO NEVER MATERIALIZE THIS FAR SOUTH. HOWEVER...THE BROAD MODEL AGREEMENT ON THE FLATTENING OF THE SOUTHEAST RIDGE /ONLY TO HAVE IT REBUILD TOWARDS THE END OF THE PERIOD/ LENDS CREDENCE TO THE SCENARIO. ALSO...THERE IS REMARKABLE AGREEMENT ON THE BIG PICTURE AMONG GFS ENSEMBLE MEMBERS OF THE FLOW BECOMING ZONAL...VERSUS THE SOUTHWEST FLOW THAT PREVENTED EARLIER FRONTS FROM PROGRESSING INTO THE RIDGE. FORECAST ADJUSTMENTS HAVE BEEN MADE TO ALLOW FRONT TO CLEAR THE AREA...AND KEEP ALMOST ENTIRE CWA DRY FOR THE WEEKEND. CHANCE POPS RETURN EARLY NEXT WEEK WITH RETURN FLOW BEHIND HIGH...AND RIDGE THEN REBUILDS THE HEAT BACK INTO THE REGION TOWARDS MIDWEEK. THOUGH MUCH OF THE FORECAST RELIES ON HPC GRIDS...THE HPC FORECAST HIGHS FOR SUNDAY/MONDAY WERE NEAR OR IN SOME CASES EVEN COOLER THAN THE COOLEST OF THE GFS ENSEMBLE MEMBERS...SO I ADJUSTED THESE SLIGHTLY WARMER. EVEN SO...TEMPERATURES ARE A BIT COOLER THAN OUR PREVIOUS FORECAST. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... WITH THUNDERSTORM ACTIVITY ACROSS EASTERN KENTUCKY ATTM WENT WITH A COUPLE HOURS OF TSTORMS ON HUNTINGTON TAF AND A LOWER CEILINGS. USED A NARROWER WINDOW AT CHARLESTON FOR THUNDERSTORMS. OTHER TERMINALS INDICATED THUNDERSTORMS IN VICINITY WITH CB. OUTLOOK...IFR CONDITIONS ARE POSSIBLE IN FOG TONIGHT INTO WEDNESDAY MORNING... OTHERWISE NO WIDESPREAD IFR WX EXPECTED THROUGH SATURDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS... NEAR TERM...DB SHORT TERM... LONG TERM... AVIATION...DB
Hazardous weather outlook, Jun 5, 4:08 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 408 PM EDT TUE JUN 5 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 036>040-046-047-061300- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 408 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL PUSH INTO A VERY WARM UNSTABLE AIR MASS FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT COULD BECOME POTENTIALLY SEVERE...WITH STRONG WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ005-013-024>026-033>035-061300- DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- RALEIGH- 408 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL MOVE THROUGH THE WEST VIRGINIA COAL FIELDS...AND SOUTHWEST VIRGINIA...THIS AFTERNOON AND EARLY EVENING. THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS TO 50MPH. THERE IS THE POSSIBILITY THAT ONE OR TWO OF THE STRONGEST CELLS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL PUSH INTO A VERY WARM UNSTABLE AIR MASS FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT COULD BECOME POTENTIALLY SEVERE...WITH STRONG WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDP
In the hours before
Special weather statement, Jun 5, 3:07 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 307 PM EDT TUE JUN 5 2007 KYZ105-WVZ005-051930- LAWRENCE KY-WAYNE WV- 307 PM EDT TUE JUN 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 307 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES WEST OF BLAINE... OR ABOUT OVER SANDY HOOK...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CLIFFORD...HOUCKVILLE...GALLUP...MARTHA...CHARLEY AND YATESVILLE LAKE STATE PARK. WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Local storm report, Jun 5, 6:08 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
608 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 N GRUNDY 37.32N 82.10W
06/05/2007 E0.75 INCH BUCHANAN VA COUNTY OFFICIAL
&&
JDENTNearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.